Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 18, 2014, 4:42 PM CDT for Pope County, Minnesota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 4:42 PM CDT (21:42 UTC)
- Expired
- Aug 18, 2014, 5:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Twin Cities, MN
County Pope County, MN
The radar
The Minneapolis radar (KMPX), 173 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
812
WWUS83 KMPX 182142
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
442 PM CDT MON AUG 18 2014
MNZ041-048-182245-
DOUGLAS-POPE-
442 PM CDT MON AUG 18 2014
...THUNDERSTORMS MOVING OVER SOUTHERN DOUGLAS AND INTO NORTHERN POPE
COUNTIES THROUGH 545 PM CDT...
AT 439 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES SOUTHWEST OF ALEXANDRIA. THIS STORM WAS MOVING
EAST AT 15 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HOLMES CITY.
LOWRY.
FORADA.
LONG BEACH.
GLENWOOD.
WILLARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4578 9514 4553 9514 4572 9564 4573 9565
4588 9555
TIME...MOT...LOC 2141Z 292DEG 14KT 4578 9552
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 4:21 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 18, 4:21 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 421 PM CDT MON AUG 18 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 421 PM CDT MON AUG 18 2014 THERE ARE TWO AREAS OF CONVECTION WE ARE FOCUSED ON THIS AFTERNOON. THE FIRST IS OVER WEST CENTRAL WISCONSIN IN THE VICINITY OF THE WARM FRONT. ENOUGH INSTABILITY HAS DEVELOPED AND IS COMBINING WITH MODEST SHEAR TO GENERATE SOME FEISTIER CELLS. WILL CONTINUE TO WATCH THESE OVER THE NEXT SEVERAL HOURS AS THEY WILL LIKELY OCCASIONALLY PRODUCE BORDERLINE SEVERE HAIL. THE SECOND AREA OF CONCERN IS BACK TO THE WEST ALONG THE COLD FRONT WHICH ALSO HAS SUPPORT UPSTAIRS FROM A HEALTHY MID LEVEL SHORTWAVE. TEMPERATURES OVER WEST AND SOUTH CENTRAL MINNESOTA HAVE WARMED INTO THE MID 80S...AND DEWPOINTS ARE IN THE 60S. THIS AREA IS THEREFORE PRIMED FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON AND EVENING WITH MIXED LAYER CAPES EXCEEDING 2000 J/KG AND THE ARRIVAL OF THE AFOREMENTIONED SHORTWAVE/FRONT SUPPLYING THE NECESSARY SHEAR/CONVERGENCE. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO BECOME SEVERE...WITH THE THREATS BEING LARGE HAIL AND DAMAGING WINDS. WILL ALSO NEED TO MONITOR THE POTENTIAL FOR FLOODING WHERE THE STORMS TRACK OVER AREAS THAT RECEIVED EXCESSIVE RAINFALL OVER THE LAST 24 HOURS. THE TROUGH SHIFTS INTO WISCONSIN BY DAYBREAK TUESDAY. PLENTY OF RESIDUAL MOISTURE AND LIGHT ENOUGH WINDS SHOULD BE CONDUCIVE TO FOG DEVELOPMENT AGAIN TONIGHT. ARE NOT EXPECTING AS MUCH IN THE WAY OF DENSE FOG AS WHAT OCCURRED THIS MORNING...GIVEN WINDS ARE A BIT HIGHER AND FROM THE NORTHWEST. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO LINGER GENERALLY EAST OF THE INTERSTATE 35 CORRIDOR ON TUESDAY...IN CLOSER PROXIMITY TO THE TROUGH AND ASSOCIATED LIFT. TEMPERATURES WILL THEREFORE BE COOLER OVER EAST CENTRAL MINNESOTA AND WISCONSIN...WHERE HIGHS ARE EXPECTED TO TOP OUT IN THE 70S. LOWER 80S WILL BE POSSIBLE OVER WEST/SOUTH CENTRAL MINNESOTA WHERE A BIT MORE SUN WILL BE OBSERVED. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 421 PM CDT MON AUG 18 2014 IN THE WAKE OF THE SHORT TERM SYSTEM...SURFACE RIDGING WILL RETURN WITH THE AXIS ALIGNED ACROSS ERN MN AND WRN WI. THE VERY WEAK WIND FIELD UP TO ABOUT 800 MB WILL FACILITATE EFFICIENT RADIATIONAL COOLING. IN ADDITION...TEMPERATURES WILL LIKELY FALL BELOW THE CROSSOVER TEMP BY SEVERAL DEGREES SO FOG SHOULD BE FAIRLY WIDESPREAD AND POSSIBLY DENSE UNDER THE RIDGE AXIS. FURTHER SOUTH AND WEST...NAMELY WESTERN AND SOUTHERN MN...RETURN FLOW MAY BEGIN LATE TUESDAY NIGHT WHICH MAY HAMPER SOME POTENTIAL FOR WIDESPREAD FOG. A WARM FRONT WILL LIFT NORTH ACROSS THE PLAINS WEDNESDAY AS RIDGING BUILDS. A WIDE OPEN GULF OF MEXICO WILL ALLOW PW VALUES OF 2 INCHES TO ADVECT INTO THE REGION LATE WEDNESDAY AND WEDNESDAY NIGHT. ISENTROPIC UPGLIDE AND A STRENGTHENING 40 TO 50 KT 850 MB JET WILL BRING STRONG MOISTURE CONVERGENCE FOCUSED OVER ERN SODAK AND WRN AND SRN MN WEDNESDAY EVENING. EML FROM THE PLAINS SHOULD ALSO ENHANCE MUCAPE INTO THE 1000-2000 J/KG RANGE OVERNIGHT. IT IS UNCLEAR ATTM WHETHER THE THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON OVER ERN SODAK WILL EVOLVE INTO ONE MCS...MULTIPLE MCS/S...OR A LARGE AREA OF RAIN WITH EMBEDDED THUNDER WEDNESDAY NIGHT. MID LEVEL WINDS DO NOT APPEAR ALL THAT STRONG...SO A FORWARD PROPAGATING MCS APPEARS SOMEWHAT UNLIKELY. NEVERTHELESS...RAISED POPS TO CATEGORICAL OVER CENTRAL MN...LIKELIES ELSEWHERE FOR INCREASING CONFIDENCE IN SPATIAL AND TEMPORAL DETAILS OF THE COMPLEX(ES). THE WARM FRONT SHOULD LIFT NORTH OF THE CWA THURSDAY...WITH THE ONLY CAVEAT BEING HOW THE OVERNIGHT MCS MAY REINFORCE THE PREFRONTAL COLD SECTOR. IF THE FRONT DOES MAKE IT THROUGH...TEMPERATURES WILL BE QUITE WARM AS 925 MB TEMPS RISE INTO THE MID 20S C. 90 DEGREE TEMPERATURES ARE POSSIBLE OVER SRN AND ERN MN UNDER THE THERMAL RIDGING. HELD BACK A BIT THURSDAY BASED ON UNCERTAINTY WITH THE WARM FRONT. CONFIDENCE INCREASES A BIT WITH TEMPS AND DEW POINTS BY FRIDAY AS A SURFACE CYCLONE DEVELOPS IN THE PLAINS AND RIDGING BUILDS TO THE EAST. BOUNDARY LAYER TEMPS WARM A BIT MORE FROM THURSDAY AND IF ONE MIXES AS FORECAST SOUNDINGS INDICATE...MID 90S WOULD OCCUR. THE QUESTION IS AGAIN CLOUD COVER AND HOW QUICKLY THE CYCLONE PUSHES THE COLD FRONT THROUGH. HEAT INDICES OF 95 TO 100 ARE CURRENTLY FORECAST ACROSS SRN MN WITH DEW POINTS IN THE LOW TO MID 70S. THUNDERSTORM CHANCES INCREASE AS THE FRONT APPROACHES FRIDAY NIGHT. COLD FROPA LATE FRIDAY NIGHT OR SATURDAY WILL MARK THE BEGINNING OF MUCH COOLER PATTERN INTO NEXT WEEK. 850 MB AND 925 MB TEMPS DROP INTO THE RANGE SUPPORTING HIGHS ONLY IN THE 60S BY MONDAY. THE FRONT WILL STALL OVER THE CENTRAL PLAINS AND THE UNUSUALLY TIGHT BAROCLINICITY FOR THIS TIME OF YEAR COULD SPAWN ADDITIONAL SYSTEMS. CLOUDS AND RAIN NORTH OF THE BOUNDARY WOULD BRING EVEN COOLER TEMPERATURES THAN CURRENTLY FORECAST...WHICH ARE BASED ON FULL OR PARTIAL SUNSHINE AND COMPLETE MIXING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1253 PM CDT MON AUG 18 2014 SITES WILL EXPERIENCE A BRIEF BREAK FROM THE PRECIP AND LOW CLOUDS EARLY THIS AFTERNOON. THE NEXT SPOKE OF ENERGY WILL SURGE INTO THE AREA ATTENDANT WITH DAYTIME PEAK HEATING...SO EXPECT SHRA/TS TO REDEVELOP AROUND 19Z AND EXPAND EASTWARD ACROSS THE AREA UNTIL EARLY EVE. SHOULD SEE ACTIVITY DIMINISH BY 03Z...WITH THE MAIN CONCERN BEING FOG AND STRATUS AGAIN. WINDS WILL BE A LITTLE STRONGER THAN LAST NIGHT AND FROM THE NORTHWEST...SO DO NOT EXPECT FOG TO GET QUITE AS DENSE AS IT DID. DO HOWEVER STILL EXPECT IFR/LIFR CIGS/VSBYS TO DEVELOP AND PERSIST THROUGH MUCH OF TUESDAY MORNING. A FEW SHOWERS MAY DEVELOP AGAIN BY TUESDAY AFTERNOON...ESPECIALLY OVER WEST CENTRAL WI. SOUTHWEST WINDS PREVAIL TODAY...THEN SHIFT TO THE NORTHWEST TONIGHT INTO TOMORROW. KMSP... ONLY A FEW CU/STRATOCU CLOUDS TO START THE PERIOD...WITH TS/MVFR CHANCES RETURNING AFTER 22Z. SHOULD SEE ANY SCATTERED SHRA END BY 03Z...WITH MVFR VSBYS AND FOG POSSIBLE AGAIN OVERNIGHT INTO TUESDAY MORNING. ALSO EXPECT A LOW-END MVFR OR EVEN IFR CIG TO PERSIST TUESDAY MORNING...WITH SOME IMPROVEMENT/SCATTERING DURING THE AFTERNOON. /OUTLOOK FOR KMSP/ WED...VFR. WIND E 5-10 KTS. THU...VFR. CHC MVFR WITH TSRA. WINDS SE 5-10 KTS BECMG SW. FRI...VFR. CHC MVFR WITH TSRA. WINDS NE 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...LS LONG TERM...BORGHOFF AVIATION...LS
Hazardous weather outlook, Aug 18, 1:13 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 113 PM CDT MON AUG 18 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191815- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 113 PM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET. A FEW STORMS COULD PRODUCE LARGE HAIL AND STRONG WIND GUSTS...GENERALLY EAST OF A FAIRMONT TO MANKATO TO MINNEAPOLIS LINE...EASTWARD TOWARD EAU CLAIRE WISCONSIN. SOME THUNDERSTORMS MAY ALSO CONTAIN HEAVY RAIN. FOG IS EXPECTED TO DEVELOP AGAIN TONIGHT. PATCHY VISIBILITY REDUCTIONS UNDER ONE HALF MILE ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH THE WEEKEND. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING THE LATE AFTERNOON AND EVENING OVER PARTS OF SOUTH CENTRAL AND EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.
In the hours before
Special weather statement, Aug 18, 1:43 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
143 PM CDT MON AUG 18 2014
WIZ015-016-023>025-027-181915-
BARRON-CHIPPEWA-DUNN-PIERCE-RUSK-ST. CROIX-
143 PM CDT MON AUG 18 2014
...HEAVY RAIN DEVELOPING OVER BARRON...CHIPPEWA...DUNN...PIERCE...
RUSK AND ST. CROIX COUNTIES THROUGH 215 PM CDT...
AT 142 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SPOONER TO BARRON...
MENOMONIE...TO JUST NORTH OF DURAND.
THESE STORMS WERE MOVING EAST AT 25 MPH.
PEA SIZE AND HAIL HEAVY DOWNPOURS ARE EXPECTED WITH IS EXPECTED
WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ELMWOOD.
SUMNER.
MIKANA.
SAND CREEK.
MENOMONIE AIRPORT.
HOFFMAN HILLS REC AREA.
LAT...LON 4526 9131 4470 9180 4470 9234 4526 9185
4565 9178 4564 9124
TIME...MOT...LOC 1841Z 270DEG 21KT 4585 9162 4526 9172
4478 9215
CARLYONLocal storm report, Aug 18, 1:52 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
152 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 2 E ASBURY 44.94N 95.52W
08/17/2014 E4.50 INCH CHIPPEWA MN PUBLIC
0600 PM HEAVY RAIN 3 W GLENWOOD 45.66N 95.44W
08/17/2014 M2.74 INCH POPE MN CO-OP OBSERVER
1000 PM FLASH FLOOD CASTLE ROCK 44.56N 93.19W
08/17/2014 DAKOTA MN DEPT OF HIGHWAYS
UNPAVED GRAVEL ROAD DAMAGE REPORTED BY A ROAD GRADER.
0600 AM HEAVY RAIN 2 NNE JORDAN 44.71N 93.59W
08/18/2014 M2.10 INCH SCOTT MN COCORAHS
0700 AM HEAVY RAIN NE ZUMBROTA 44.30N 92.67W
08/18/2014 M2.46 INCH GOODHUE MN CO-OP OBSERVER
0700 AM HEAVY RAIN 4 SSW CANNON FALLS 44.47N 92.93W
08/18/2014 M2.03 INCH GOODHUE MN MESONET
LITTLE CANNON RIVER NEAR CANNON FALLS TIPPING BUCKET
0700 AM HEAVY RAIN 1 N WELCH 44.58N 92.69W
08/18/2014 M3.10 INCH GOODHUE MN TRAINED SPOTTER
0800 AM HEAVY RAIN 2 NE CANNON FALLS 44.54N 92.87W
08/18/2014 M4.86 INCH GOODHUE MN COCORAHS
0800 AM HEAVY RAIN 2 SW CANNON FALLS 44.50N 92.93W
08/18/2014 M2.91 INCH GOODHUE MN CO-OP OBSERVER
0800 AM HEAVY RAIN 4 SE RED WING 44.54N 92.54W
08/18/2014 M2.68 INCH GOODHUE MN COCORAHS
0800 AM HEAVY RAIN 2 NNE ZUMBROTA 44.32N 92.66W
08/18/2014 M2.60 INCH GOODHUE MN COCORAHS
0800 AM HEAVY RAIN 4 W WASTEDO 44.41N 92.93W
08/18/2014 M2.19 INCH GOODHUE MN MESONET
LITTLE CANNON RIVER TIPPING BUCKET SOGN MN
&&
CARLYONLocal storm report, Aug 18, 2:30 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL MENOMONIE 44.89N 91.91W
08/18/2014 M0.88 INCH DUNN WI TRAINED SPOTTER
MULTIPLE REPORTS OF DIME TO NICKEL SIZED
HAIL IN MENOMONIE. TIME WAS ESTIMATED AT
2:20 PM.
&&
ADLSpecial weather statement, Aug 18, 2:37 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
237 PM CDT MON AUG 18 2014
WIZ025-028-182030-
DUNN-EAU CLAIRE-
237 PM CDT MON AUG 18 2014
...THUNDERSTORMS MOVING OVER SOUTHEAST DUNN AND INTO NORTHWEST EAU
CLAIRE COUNTIES THROUGH 330 PM CDT...
AT 233 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTHEAST OF MENOMONIE. THIS STORM WAS MOVING
EAST AT 15 MPH. THIS STORM WILL BEGIN IMPACTING THE EAU CLAIRE AREA
AFTER 310 PM.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARYVILLE.
EAU CLAIRE.
ALTOONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4466 9151 4477 9192 4489 9188 4487 9165
4486 9165 4486 9151 4485 9137
TIME...MOT...LOC 1936Z 284DEG 14KT 4482 9177Local storm report, Aug 18, 3:31 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
331 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 3 W EAU CLAIRE 44.82N 91.55W
08/18/2014 E1.00 INCH EAU CLAIRE WI PUBLIC
REPORTED IN UNION VIA TWITTER. ESTIMATED
TIME.
&&
ADLSpecial weather statement, Aug 18, 4:42 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
442 PM CDT MON AUG 18 2014
MNZ041-048-182245-
DOUGLAS-POPE-
442 PM CDT MON AUG 18 2014
...THUNDERSTORMS MOVING OVER SOUTHERN DOUGLAS AND INTO NORTHERN POPE
COUNTIES THROUGH 545 PM CDT...
AT 439 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES SOUTHWEST OF ALEXANDRIA. THIS STORM WAS MOVING
EAST AT 15 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HOLMES CITY.
LOWRY.
FORADA.
LONG BEACH.
GLENWOOD.
WILLARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4578 9514 4553 9514 4572 9564 4573 9565
4588 9555
TIME...MOT...LOC 2141Z 292DEG 14KT 4578 9552The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:36 AM CDT | Special Weather Statement | MPX | Freeborn | 54 min |
| Aug 18, 1:32 AM CDT | Dense Fog Advisory | MPX | Benton, Chippewa, Douglas, Kandiyohi, Lac qui Parle, Meeker and 9 more | 7 hr |
| Aug 18, 6:29 AM CDT | Special Weather Statement | MPX | Todd | 46 min |
| Aug 18, 6:07 PM CDT | Special Weather Statement | MPX | Martin | 38 min |
| Aug 18, 6:32 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 28 min |
| Aug 18, 6:35 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Waseca | 40 min |
| Aug 18, 6:56 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 34 min |
| Aug 18, 11:49 AM CDT | Special Weather Statement | MPX | Polk | 41 min |
| Aug 18, 12:38 PM CDT | Special Weather Statement | MPX | Barron | 52 min |
| Aug 18, 12:57 PM CDT | Special Weather Statement | MPX | Dunn | 33 min |
| Aug 18, 1:14 PM CDT | Special Weather Statement | MPX | Dunn | 31 min |
| Aug 18, 1:43 PM CDT | Special Weather Statement | MPX | Dunn | 32 min |
| Aug 18, 2:00 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 30 min |
| Aug 18, 2:37 PM CDT | Special Weather Statement | MPX | Pepin | 53 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.